Florida, 2022Hail and Damaging Winds in Florida, June 6, 2022
June 6, 2022 · NWS JAX · 5 events in 1 county or zone
A lingering front was across SE GA and this boundary interacted with the diurnally enhanced sea breezes as a mid level short wave trough passed overhead to trigger scattered strong to severe storms across the area in the afternoon and early evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A lingering front was across SE GA and this boundary interacted with the diurnally enhanced sea breezes as a mid level short wave trough passed overhead to trigger scattered strong to severe storms across the area in the afternoon and early evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 6, 1:39 PM EST, 24 minutes earlier.
Area forecast discussion, Jun 6, 1:39 PM EST, 24 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
239 PM EDT Mon Jun 6 2022
...CHANCE FOR STRONG TO SEVERE STORMS THIS AFTERNOON...
.NEAR TERM [Through Tonight]...
Prevailing flow will be out of the southwest today as high
pressure remains over the eastern US. Early afternoon showers and
storms will continue form within the vicinity of the frontal
boundary and along the sea breeze boundary and convergence areas with
a potential for strong to severe storms forming this afternoon as
troughing and instability in the mid and upper levels moving
across the forecast area serves to enhance convective
developments. Storms and showers will clear out later tonight with
a potential for overnight and early morning patchy fog
developments over inland areas. High temperatures for today will
range between the mid 80s and upper 90s with warmer temperatures
occurring over north central Florida and for areas west of of the
I-75 corridor. Overnight low temperatures will be in the upper 60s
for inland areas and into the lower 70s for locations near the
coast and along the St Johns River.
.SHORT TERM [Tuesday Through Wednesday Night]...
Convective developments will be more inhibited going into midweek
with showers and storms forming primarily over inland areas in
conjunction with the diurnal east coast sea breeze in the
afternoon and evening hours, with the highest likelihood for
formations occurring along and south of the I-10 corridor. There
is a potential for increased convection over inland southeast
Georgia late Wednesday night as an upper level shortwave passes
over Georgia overnight ahead of an advancing cold front from out
of the north. Tuesday and Wednesday will experience a warming
trend as daily high temperatures rise up into the lower to mid 90s
by midweek with apparent temperatures pushing up to around 100
degrees. Overnight low temperatures will drop down into the lower
70s over inland areas during this period.
.LONG TERM [Thursday Through Monday]...
Increased chances for the development of showers and storms for
the end of the week and into the weekend as moist and unstable
conditions ahead of the advancing cold front impact the region.
The placement and timing of storms will depend on the placement of
the frontal boundary, which could potentially stall over the
forecast area sometime between Friday and Saturday. Moist westerly
flow ahead of the front will result in muggy conditions for the
end of the week with daily convection occurring in conjunction
with the advancing west coast sea breeze. High temperatures are
expected to peak on Thursday and Friday with temps reaching into
the mid to upper 90s. Overnight low temperatures will drop down
into the lower to mid 70s during this period. Max apparent
temperatures will be well over 100 degrees for the end of the
week.
&&
.AVIATION...
[Through 18Z Tuesday]
Everything remains on track from the morning Aviation update with
convection firing along the Atlantic Sea Breeze front and moving
slowly inland. Expect the sea breeze front to move west of the
coastal and jacksonville metro fields by 0622 utc and will keep
some VCSH there after that time. The Gulf sea breeze front is also
firing up and continue to look for a longer duration of convection
over or near KGNV as the two collide between U.S. 301 and I-75.
Overnight will see mist/fog in the KJAX, KVQQ and KGNV areas with
visibility dropping to the 1SM range at KVQQ and KGNV in the
predawn hours.
&&
.MARINE...
East-northeasterly winds today between 10-15 kts will subside
through mid-week as high pressure builds to the northeast of the
coastal waters. High pressure shifts further into the Atlantic on
Thursday as a surface front moves southeastward into Georgia. The
front will linger across the coastal waters Friday into the
weekend bringing an increase in showers and thunderstorms.
Rip Currents: Moderate risk of rip currents for area beaches
through Tuesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 65 91 69 93 71 / 10 20 10 20 10
SSI 73 88 75 91 76 / 10 20 10 20 10
JAX 70 90 72 94 73 / 10 20 10 20 10
SGJ 71 88 73 91 74 / 20 20 10 20 0
GNV 65 92 68 94 69 / 30 30 30 30 0
OCF 69 92 71 93 72 / 20 40 30 30 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Jun 6, 1:22 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
222 PM EDT Mon Jun 6 2022
FLZ038-061845-
Inland Flagler FL-
222 PM EDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of southeastern Flagler
County through 245 PM EDT...
At 222 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Daytona Beach, moving north at 5 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern
Flagler County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2926 8132 2935 8132 2936 8115 2927 8115
TIME...MOT...LOC 1822Z 178DEG 5KT 2925 8123
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
DDSpecial weather statement, Jun 6, 1:29 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
229 PM EDT Mon Jun 6 2022
GAZ153-154-165-166-061900-
Inland Glynn GA-Inland Camden GA-Coastal Glynn GA-Coastal Camden GA-
229 PM EDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of northeastern Camden
and central Glynn Counties through 300 PM EDT...
At 229 PM EDT, Doppler radar was tracking a strong thunderstorm over
Dock Junction, moving south at 10 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Brunswick, Dock Junction, Country Club Estates and Boys Estate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3104 8144 3108 8168 3136 8152 3135 8150
3133 8147 3134 8147 3133 8145 3133 8144
3131 8144 3131 8142 3129 8141 3128 8139
TIME...MOT...LOC 1829Z 006DEG 7KT 3117 8153
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DDSpecial weather statement, Jun 6, 1:33 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
233 PM EDT Mon Jun 6 2022
GAZ134-149-151-163-250-061900-
Pierce GA-Bacon GA-Atkinson GA-Clinch GA-Northern Ware GA-
233 PM EDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of west central Pierce,
southeastern Atkinson, northwestern Ware, south central Bacon and
north central Clinch Counties through 300 PM EDT...
At 233 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Manor, or 12 miles north of Argyle, moving east at 10
mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Jamestown, Pebble Hill, Manor, Dixie Union, Needham, Millwood and
Bickley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3137 8264 3137 8263 3141 8263 3144 8235
3105 8245 3113 8272
TIME...MOT...LOC 1833Z 261DEG 7KT 3124 8258
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DDSpecial weather statement, Jun 6, 1:50 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
250 PM EDT Mon Jun 6 2022
FLZ033-038-133-138-061915-
Coastal Flagler FL-Coastal St. Johns FL-Inland Flagler FL-
Inland St. Johns FL-
250 PM EDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of central Flagler and
southeastern St. Johns Counties through 315 PM EDT...
At 249 PM EDT, Doppler radar was tracking a strong thunderstorm near
Palm Coast, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Palm Coast, Flagler Beach, Bunnell, Marineland, Beverly Beach and
Espanola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2947 8110 2932 8142 2940 8142 2940 8144
2950 8146 2972 8127 2958 8112 2952 8110
TIME...MOT...LOC 1849Z 314DEG 11KT 2960 8128
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DDSpecial weather statement, Jun 6, 1:55 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
255 PM EDT Mon Jun 6 2022
FLZ140-240-340-061930-
Central Marion FL-Western Marion FL-Eastern Marion FL-
255 PM EDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of central Marion
County through 330 PM EDT...
At 254 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ocala, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Ocala, Lynne, Ocala Airport, Santos, Anthony and Burbank.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2903 8227 2912 8236 2937 8203 2917 8185
TIME...MOT...LOC 1854Z 236DEG 13KT 2919 8212
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DDSpecial weather statement, Jun 6, 1:57 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
257 PM EDT Mon Jun 6 2022
GAZ154-166-061945-
Coastal Glynn GA-Coastal Camden GA-
257 PM EDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of northeastern Camden
and central Glynn Counties through 345 PM EDT...
At 257 PM EDT, Doppler radar was tracking a strong thunderstorm over
Brunswick, moving south at 5 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Brunswick, St. Simons Island, Dock Junction, Country Club Estates,
Jekyll Island, Boys Estate and Dover Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3110 8137 3097 8139 3102 8162 3134 8149
3133 8145 3133 8144 3131 8144 3131 8142
3129 8141 3128 8138 3129 8139 3130 8138
3111 8136
TIME...MOT...LOC 1857Z 344DEG 6KT 3115 8150
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DDThunderstorm Wind, Flagler
- When
- June 6, 2:03 PM EST
- Where
- Flagler County, Palm Coast
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 29.570, -81.210
The Flagler county EM reported that a tree fell down into transformer wires in Palm Coast. Location was approximated.
Hail, Flagler
- When
- June 6, 2:04 PM EST
- Where
- Flagler County, Palm Coast
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 29.570, -81.210
Flagler county EM reported 1 inch hail fell in Palm Coast around 3 PM EDT.
Thunderstorm Wind, Flagler
- When
- June 6, 2:10 PM EST
- Where
- Flagler County, 0.69 mi N of Indian Trails
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.590, -81.250
Flagler county EM reported multiple screens were blown out of lanais in northwest Palm Coast.
Hail, Flagler
- When
- June 6, 2:20 PM EST
- Where
- Flagler County, 1.39 mi ENE of Pine Lakes
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.540, -81.220
Trained spotter reported quarter to half dollar sized hail in Palm Coast, location approximated.
Thunderstorm Wind, Flagler
- When
- June 6, 2:35 PM EST
- Where
- Flagler County, 0.92 mi SW of Palm Coast Parkway
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 29.550, -81.220
Report from social media reported a medium size tree branch fell down and was blown into the neighbors yard, photo on Twitter. Time was estimated from radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, June 6 to 12, 202236 deaths · 34 events
- Heat in Nevada, June 6 to 8, 20223 deaths · 1 event
- Hail and Damaging Winds in Nebraska, June 6, 2022$19 million · 1.75 in hail · 16 events
- Damaging Winds in Georgia, June 6 to 8, 20225 injured · $5,000 · 56 kt wind · 13 events
- Tornado and Hail in Tennessee, June 6, 2022$55,000 · EF0 · 6 events
- Damaging Winds in Ohio, June 6, 2022$22,000 · 56 kt wind · 10 events
- Damaging Winds in Kentucky, June 6, 2022$26,000 · 50 kt wind · 3 events
- Tornado and Hail in Nebraska, June 6, 20221.75 in hail · 19 events
- Marine Thunderstorm Winds and Waterspout in South Atlantic Coastal Waters, June 6, 202260 kt wind · 17 events
- Tornado and Hail in Nebraska, June 6, 20222.5 in hail · 13 events
- Flash Flood and Hail in Colorado, June 6, 20221.75 in hail · 13 events
- Tornado and Hail in Florida, June 6, 2022$10,000 · EF0 · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1022730, 1022733, 1022736, 1022738, 1022743.